Follow
Share

My mom has Dementia and she is in the late stages of the disease. She suffers with hallucinations all night. It is heartbreaking. Doctor added Aricept in addition to Naminda. She says it is the Dementia , I can handle anything, but it is so distressing for me to hear her say that she sees people who have passed, or strange children. Sometimes she gets agitated in the night because they won't answer her. I and my husband are the sole caregivers, he works, Im with her all the time. I do not know how to deal with this. I reorient her the best I can. I am tired from not getting enough sleep at night. No other relatives in the state. Anyone else have this problem? Thank You

This question has been closed for answers. Ask a New Question.
Is Mom on Hospice care? Would she be qualified?

Rather than trying to re-orient her, try reassuring her and making her comfortable. If she tells you that her (deceased) sister is here, you might say, "Oh, I've always loved Aunt Margie! She is such a kind person. What were your favorite things to do as children?" You don't need to convince her that Margie is dead, just see if you can get her talking about something else.

My husband saw deceased relatives early in his disease, but not at the end. Each kind of dementia is different and each person is unique.

Getting up during the night to help Mom cope takes a tole on you! Talk to Mom's doctor (or hospice nurse) about ways to help her sleep through the night.
Helpful Answer (1)
Report

the hallucinations are to be expected from my experience. only weeks before my mothers death they got so bad that she was put on haldol, both a monthly injection and tablets daily. the drug worked so well that even my mom acknowleged the relief. my mother has had occasional visual hallucinations for years but the last 2 months of her life she was seeing people and things everywhere. the haldol made her last couple of months pretty calm and pleasant.
Helpful Answer (0)
Report

Thank you so much for making this suggestion. times we feel that our doctors have all the answers on the spot without doing appropriate testing. I will request a neurologist to exam my mom.
Helpful Answer (0)
Report

Seeing relatives who passed is often a premonition of dying. It can also be a medication reaction. Make a list of all the medications she is taking and check for interactions at drugs.com. If you find red flags, discuss this with her doctor. Bear in mind these drugs are for Alzheimer's specifically. If she has another type of dementia they are not appropriate. I would want a neurologist who specializes in Alzheimers to review her status and make the determination of what kind of dementia she has, and what medications to use.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.